Hail, Knox
- When
- December 10, 4:40 PM EST to 4:50 PM EST
- Where
- Knox County, 2 mi E of Mascot
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.067, -83.717
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Dec 10, 3:30 PM EST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 330 PM EST FRI DEC 10 2004 .SHORT TERM (TONIGHT AND SATURDAY)...CURRENT SURFACE ANALYSIS SHOWS A BROAD AREA OF LOW PRESSURE OVER THE UPPER OHIO RIVER VALLEY WITH A TRAILING TROUGH AXIS EXTENDING SOUTHWEST ACROSS MIDDLE TN. SCATTERED SHOWERS AND TSTORMS (SOME WITH LARGE HAIL DUE TO THE VERY COLD TEMPS ALOFT) ARE OCCURRING AHEAD OF THIS SURFACE TROUGH OVER MOST OF THE FORECAST AREA. THIS CONVECTION SHOULD DECREASE IN INTENSITY AS THE SUN SETS AND THE TROUGH AXIS MOVES EAST ACROSS THE MOUNTAINS BY SUNSET. MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH BRINGING SUB- FREEZING TEMPS ACROSS THE HIGHER ELEVATIONS (GENERALLY ABOVE 2000 FEET) AFTER MIDNIGHT TONIGHT...WITH RAIN CHANGING TO SNOW IN THE MOUNTAINS. GROUND AND NEAR SURFACE TEMPS WILL BE TOO WARM FOR SNOW ACCUMULATIONS BELOW 2000 FEET...ALTHOUGH SOME SNOW MAY MIX WITH RAIN IN THE VALLEY AREAS ON SATURDAY MORNING. HOWEVER...VALLEY AREAS (AND MOST OF THE PLATEAU) SHOULD EXPERIENCE A RAIN EVENT LATE TONIGHT INTO SATURDAY. WILL PLAN TO ISSUE A SNOW ADVISORY FOR THE MOUNTAINS OF SOUTHWEST VA AND EAST TN TO ADDRESS THE POSSIBILITY OF SNOWFALL ACCUMULATIONS ABOVE 2000 FEET. .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...PRECIP WILL LINGER OVER NORTHERN AND EASTERN ZONES SATURDAY NIGHT. WITH 850 TEMPS AROUND -5C...EXPECT MAINLY LIGHT SNOW. THE SNOW WILL BE LIGHT SO OVERNIGHT ACCUMULATION WILL BE TRACE TO MINIMAL. THE SYSTEM EXITS THE REGION SATURDAY NIGHT WITH A RIDGE BUILDING IN FOR SUNDAY. THE TAIL END OF A FRONT WILL DROP THROUGH OUR NORTHERN ZONES SUNDAY NIGHT AND MONDAY FOR A SLIGHT CHANCE OF LIGHT SNOW. WE WILL BE BETWEEN SYSTEMS TUESDAY THROUGH THURSDAY WITH ZONAL FLOW LOFT BECOMING WEAK RIDGING. A WEAKENING FRONT WILL BE APPROACHING THE AREA ON FRIDAY. WITH SOME DISCREPANCY OF TIMING...STRENGTH AND AVAILABLE MOISTURE... WILL KEEP THINGS DRY FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 60 41 43 33 / 60 80 40 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 58 41 43 29 / 60 90 50 10 OAK RIDGE, TN 57 39 41 30 / 60 90 50 10 TRI CITIES AIRPORT, TN 58 39 41 28 / 60 90 60 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...SNOW ADVISORY FOR LATE TONIGHT THROUGH SATURDAY AFTERNOON FOR ZONES NCZ060>061. TN...SNOW ADVISORY FOR LATE TONIGHT THROUGH SATURDAY AFTERNOON FOR ZONES TNZ018...TNZ041...TNZ043...TNZ045...TNZ047...TNZ072...TNZ074... TNZ087...TNZ102. VA...SNOW ADVISORY FOR LATE TONIGHT THROUGH SATURDAY AFTERNOON FOR ZONES VAZ001>002...VAZ005>006...VAZ008. && DMG/MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1130 AM EST FRI DEC 10 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-111000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1130 AM EST (1030 AM CST) FRI DEC 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... VERY COLD TEMPERATURES ALOFT WILL CREATE THE POSSIBILITY OF SEVERE THUNDERSTORMS WITH LARGE HAIL THIS AFTERNOON. THESE COLD TEMPERATURES WILL ALSO BRING SNOW SHOWERS ACROSS THE HIGHER ELEVATIONS AFTER MIDNIGHT TONIGHT...MAINLY ABOVE 2500 FEET. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY) AS A COLD UPPER-LEVEL LOW PRESSURE AREA MOVES OVER THE SOUTHERN APPALACHIANS ON SATURDAY...SNOW SHOWERS WILL CONTINUE ACROSS THE HIGHER ELEVATIONS ABOVE 2000 FEET. ACCUMULATIONS OF ONE TO THREE INCHES WILL BE POSSIBLE IN THE HIGHER ELEVATIONS BY SATURDAY EVENING. ACROSS THE VALLEYS... A MIXTURE OF RAIN AND SNOW SHOWERS WILL BE POSSIBLE WITH LITTLE OR NO ACCUMULATIONS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FOR HAIL REPORTS... AND AGAIN ON SATURDAY FOR SNOW REPORTS IN THE HIGHER ELEVATIONS. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
254 PM EST FRI DEC 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL SPRING CITY 35.69N 84.86W
12/10/2004 0.75 INCH RHEA TN EMERGENCY MNGR
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
306 PM EST FRI DEC 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL EVENSVILLE 35.56N 84.96W
12/10/2004 0.75 INCH RHEA TN LAW ENFORCEMENT
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
308 PM EST FRI DEC 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL CHURCH HILL 36.53N 82.71W
12/10/2004 0.75 INCH HAWKINS TN AMATEUR RADIO
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
330 PM EST FRI DEC 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL WEARS VALLEY 35.71N 83.66W
12/10/2004 0.75 INCH SEVIER TN LAW ENFORCEMENT
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
347 PM EST FRI DEC 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL KINGSTON 35.87N 84.51W
12/10/2004 1.00 INCH ROANE TN LAW ENFORCEMENT
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
409 PM EST FRI DEC 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL MOUNT CREST 35.67N 85.24W
12/10/2004 1.00 INCH BLEDSOE TN PARK/FOREST SRVC
&&The Knoxville radar (KMRX), 30 km away, was scanning. The volume nearest the first event began at 21:42 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430243.